Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 12, 2021George County, Greene County, Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 12, 2021, 11:46 AM CDT for George County, Greene County, Stone County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 11:46 AM CDT (16:46 UTC)
Expired
Aug 12, 2021, 12:30 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

Counties George County, MS, Greene County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS84 KMOB 121646
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1146 AM CDT Thu Aug 12 2021
 
ALZ052-053-059-261-262-264-FLZ201-203-MSZ075-076-078-079-121730-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Washington AL-Mobile Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-Stone MS-Perry MS-Greene MS-George MS-
1146 AM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of northern Mobile,
northern Baldwin, southern Washington, south central Clarke,
southwestern Escambia, northwestern Santa Rosa, northwestern
Escambia, George, southern Perry, southern Greene and Stone Counties
through 1230 PM CDT...

At 1146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Molino to 4 miles
northeast of Bratt to 4 miles north of McIntosh to 6 miles southwest
of Maxie. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Bay Minette, Atmore, Wiggins, Citronelle, Lucedale, Century,
Flomaton, Leakesville, Stockton, McCullough, Perkinston, McHenry,
Gulfcrest, Deer Park, Axis, Molino, Tibbie, Mount Vernon, Calvert and
McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 8931 3091 8924 3091 8914 3109 8915
      3143 8803 3109 8730 3093 8713 3074 8723
      3066 8732 3054 8762 3092 8791 3090 8790
      3095 8814 3065 8931
TIME...MOT...LOC 1646Z 217DEG 14KT 3081 8737 3100 8737 3133 8802 3089
8925

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:43 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Aug 12, 6:43 AM CDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
643 AM CDT Thu Aug 12 2021

.AVIATION...
12Z issuance...VFR conditions will prevail through much of the
period. Scattered to locally numerous showers and thunderstorms
will develop through the afternoon with brief reductions in
ceilings and visibilities expected. /13

&&

.PREV DISCUSSION... /issued 445 AM CDT Thu Aug 12 2021/

NEAR TERM UPDATE /Now Through Friday/...A broad upper trof over
the northern Plains and Great Lakes region slowly amplifies while
moving into the interior eastern states through Friday. Another
upper trof mainly over the Florida peninsula and into the Florida
Straits meanwhile slowly shifts into the eastern Gulf and
strengthens slightly, and this feature along with the upper trof
moving into the interior eastern states will gradually weaken an
upper ridge over the southeastern states. A surface ridge which
extends from the western Atlantic to along the northern Gulf coast
appears to break down slightly and form a modest surface high
centered roughly over the north central Gulf coast. During this
transition, light southerly surface winds over the forecast area
continue through today then switch to a light northerly flow on
Friday except for a weak southerly flow resuming during the
afternoon near the coast. Abundant deep layer moisture remains in
place over the region with precipitable water values near 2.0
inches, and MLCAPE values increase to near 2000 J/kg this afternoon
with similar values expected by Friday afternoon. While no synoptic
scale forcing mechanisms of note will be present through the period
within this convectively favorable environment, there will be a
modest land and sea breeze circulation which cycles through the
period. This will serve to initiate convection first over the marine
area overnight with the convection then spreading inland and
increasing in coverage during the day aided by  daytime heating and
outflow boundaries generated by convection. The environment is
weakly sheared which implies slow moving storms along with the
potential for mainly nuisance type flooding. A few strong to
possibly marginally severe storms are possible each day as well.
Highs will be in the lower to mid 90s, and afternoon heat index
values reach 101-106 and should remain just below heat advisory
criteria of 108. Lows will generally range from the lower 70s inland
to the mid 70s at the coast. A low risk of rip currents is expected
through the period. 29/13

SHORT TERM /Friday night Through Saturday night/...An upper level
trough stretches south across the western half of the southeast and
Lower Mississippi River Valley, with high pressure centered off the
Carolina coast and over the western Conus. The basic upper pattern
remains the same through the Short Term as TD Fred moves into the
Gulf of Mexico Saturday morning, then moves north along the Florida
Gulf coast. Current guidance places the center of Fred near Tampa
Bay by Sunday morning. The airmass over the forecast area and nearby
remains on the moist side of normal for the current time, with
precipitable h20 values ranging between 1.9" and 2.2" through the
period, even with mean low level flow becoming northeasterly on
Saturday.

With the high moisture values and presence of an upper level
shortwave trough moving west over the northcentral Gulf coast,
scattered to numerous showers and thunderstorms are expected
Saturday, above seasonal norms. For Friday and Saturday nights, am
expecting the typical pattern of decreasing coverage of convection
in the evening over land, with redevelopment offshore after
midnight. Depending upon the final speed and makeup of Fred,
southeastern portions of the marine portion of the forecast area may
start seeing rainbands late Saturday night. Looking at the chance of
strong to severe storms in the Short Term, MlCapes rise into the
2000-2500J/kg range across the forecast area. DCapes, on the other
hand, peak in the 700-900J/kg range over areas along and southeast
of I-65 as the upper level shortwave trough moves west over the
northcentral Gulf Coast, 500-700J/kg northwest. With marginal
instability, a few strong to severe storms are possible, mainly
along and southeast of I-65.

With a weak upper ridge stretching east over eastern portions of the
Southeast, enough upper subsidence is present for temperatures a bit
above seasonal norms. Lows Friday and Saturday night drop into the
low to mid 70s inland, upper 70s along the coast. High temperatures
Saturday rise into the 89-94 degree range, with Heat Indices topping
out in the 97-102 degree range.
/16

EXTENDED TERM /Sunday Through Wednesday/...Tropical Depression Fred
continues to be the main feature of concern during the period. This
system is currently forecast to move into the SE Gulf of Mexico
Saturday morning, then be located west of the central FL Peninsula
by Sunday morning, and making landfall somewhere across the FL
Panhandle by late Sunday night/early Monday morning. The track
forecast continues to have quite a bit of uncertainty as the day 5
western edge of the cone ranges from the Alabama/Mississippi
border to near Jacksonville, FL on its eastern edge. Regardless,
NOW IS the time to be making preparedness plans in the event you
have to enact them. The potential for wind impacts has decreased
slightly due to a slight eastward shift in the forecast track.
There is now about a 1 in 10 chance of seeing 39 mph or higher
across south central Alabama and the western Florida Panhandle.
Also, the rip current risk will become HIGH over the weekend and
will remain well into next week. The current earliest reasonable
arrival time of tropical storm force winds would be Sunday morning
along coastal Alabama and northwest Florida, but most likely
later in the day on Sunday. There are a lot of factors that will
ultimately determine the precise path of the storm and future
adjustments will be necessary. Therefore, keep watching the trends
and we'll keep breaking down the spatial and temporal impacts.
Given our current sensible weather forecast, on Sunday, showers
and thunderstorms will advance into the region from the southeast
on Fred's western periphery. Rain chances remain elevated across
the area Sunday Night, Monday, Tuesday and into Wednesday as
Fred's moisture envelope continues to diminish in areal extent,
but still remains prevalent enough to increase rain chances over
our region. Although, the latter portion of the extended will
ultimately depend on what Fred does. As for temperatures, highs
will range from the upper 80s to low 90s. Overnight lows will
generally be in the low to mid 70s inland and upper 70s to low 80s
along the coast. /23 /14

MARINE...Light southeasterly winds prevail through Saturday with
an offshore flow possible late each night into the early morning
hours. Scattered showers and storms are expected through Saturday.
Tropical Depression Fred may bring increased winds and waves, as
well as increased coverage of showers and storms, on Sunday into
Monday. Refer to the official National Hurricane Center advisories
for more information regarding Fred. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Aug 12, 9:49 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
949 AM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     MARINE TSTM WIND PENSACOLA NAS           30.35N 87.32W
08/12/2021  M40 MPH          ESCAMBIA           FL   ASOS

            KNPA ASOS GUSTS TO 35KTS AT 8:20AM CDT.

&&
Local storm report, Aug 12, 11:32 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1132 AM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      4 S NAVARRE             30.35N 86.86W
08/12/2021                   GMZ655             FL   BROADCAST MEDIA

            SEVERAL PHOTOS SHARED ON SOCIAL MEDIA VIA
            BROADCAST METEOROLOGISTS OF A WATERSPOUT
            THAT OCCURRED NEAR NAVARRE BEACH THIS
            MORNING. TIME WAS ESTIMATED BY SENDER, AND
            MATCHES WITH RADAR.

&&

MM
Special weather statement, Aug 12, 11:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 AM CDT Thu Aug 12 2021

ALZ052-053-059-261-262-264-FLZ201-203-MSZ075-076-078-079-121730-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Washington AL-Mobile Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-Stone MS-Perry MS-Greene MS-George MS-
1146 AM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of northern Mobile,
northern Baldwin, southern Washington, south central Clarke,
southwestern Escambia, northwestern Santa Rosa, northwestern
Escambia, George, southern Perry, southern Greene and Stone Counties
through 1230 PM CDT...

At 1146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Molino to 4 miles
northeast of Bratt to 4 miles north of McIntosh to 6 miles southwest
of Maxie. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette, Atmore, Wiggins, Citronelle, Lucedale, Century,
Flomaton, Leakesville, Stockton, McCullough, Perkinston, McHenry,
Gulfcrest, Deer Park, Axis, Molino, Tibbie, Mount Vernon, Calvert and
McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 8931 3091 8924 3091 8914 3109 8915
      3143 8803 3109 8730 3093 8713 3074 8723
      3066 8732 3054 8762 3092 8791 3090 8790
      3095 8814 3065 8931
TIME...MOT...LOC 1646Z 217DEG 14KT 3081 8737 3100 8737 3133 8802 3089
8925

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:01 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw44 min
Aug 11, 7:30 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw45 min
Aug 11, 7:46 PM CDTSpecial Weather StatementMOBCrenshaw44 min
Aug 11, 7:47 PM CDTSpecial Weather StatementMOBConecuh43 min
Aug 11, 7:56 PM CDTAreal Flood AdvisoryMOBButler, Crenshaw3 hr
Aug 11, 8:01 PM CDTSpecial Weather StatementMOBButler44 min
Aug 11, 8:09 PM CDTFlash Flood WarningMOBButler3 hr
Aug 12, 9:42 AM CDTSpecial Marine WarningMOB63 min
Aug 12, 12:31 PM CDTSpecial Weather StatementMOBEscambia59 min
Aug 12, 6:03 PM CDTSpecial Weather StatementMOBCrenshaw57 min
Aug 12, 2:19 PM CDTSpecial Weather StatementMOBWayne41 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.